Wisconsin, 2019Lightning Strike in Wisconsin, June 28, 2019
June 28, 2019 · NWS ARX · 1 event in 1 county or zone
Thunderstorms rolled across western Wisconsin during the early morning hours of June 28th. Lightning from one of the storms struck a boat and the resulting fire destroyed the boat and damaged some trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms rolled across western Wisconsin during the early morning hours of June 28th. Lightning from one of the storms struck a boat and the resulting fire destroyed the boat and damaged some trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 28, 1:31 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 1:31 AM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
231 AM CDT Fri Jun 28 2019
.SHORT TERM...(Today through Saturday Night)
Issued at 231 AM CDT Fri Jun 28 2019
Currently, a broken line of thunderstorms associated with a mid
level shortwave trough/weak surface boundary was working
southeastward through the area early this morning. Otherwise,
temperatures as of 2 am were holding in the mid 60s to near 70.
For today, that weak surface boundary will be hovering across
central IA into southern WI. Models showing an impressive CAPE pool
in place south of this boundary with 0-3km MUCAPE values up to 5-6
kJ/kg. RAP Bufkit indicating cap eroding/auto-convecting in the
vicinity of this frontal boundary south of I-90. Fortunately, bulk
shear will be rather weak in the 15-20kt range and wet bulb zero up
around 13kft (warmer -melting bigger hailstones as they fall). So,
thinking we'll see scattered thunderstorms firing mainly south of I-
90 this afternoon with a few possibly containing up to quarter-size
hail and strong/gusty winds. CAMs show this convection moving south
and dying off later this evening with loss of surface heating.
Otherwise, a warm and increasingly humid day on tap for today with
highs topping off well into the 80s and dew points in the mid 60s to
lower 70s. This will push heat indices into the upper 80s to mid
90s.
Partly cloudy/quiet conditions expected Friday night with lows in
the 60s/lower 70s.
Mid/upper level ridge amplifies over the region Saturday, warming
temperatures into the mid 80s/lower 90s. These temperatures combined
with dewpoints in the upper 60s to lower 70s will produce heat
indices in the 90s to near 100.
Models show an MCS moving through the Northern Plains/northern MN
Saturday night -staying north of the area. Otherwise, fairly muggy
night with lows only dropping into the mid 60s/lower 70s along with
similar dew points.
.LONG TERM...(Sunday through Thursday)
Issued at 231 AM CDT Fri Jun 28 2019
Sunday could be a tricky forecast as the NAM/GFS show an MCS rolling
southeast into the area (north of I-94). This could throw a wrench
into our temperature forecast if cloud cover/scattered convection
decide to linger through the day. Model consensus yielding highs in
the upper 80s to the lower 90s, but will have to keep a close eye on
how MCS pans out.
A cold front pushes southeast into the area Sunday night/Monday for
a good chance of thunderstorms. Will have to watch for the
possibility of severe storms as well with higher cape values in the
2.5-4 Kj/Kg range and bulk shear of 25-35kt.
Upper level ridge flattens out through the rest of the period with
several waves rippling through the more high-zonal flow. This will
keep shower/thunder chances in with near normal early July
temperatures.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1222 AM CDT Fri Jun 28 2019
SHRA/TS associated with a weak frontal boundary working through
the area early tonight. This activity should be clear of the area
after 09z. Scattered SHRA/TS expected to fire again this afternoon along
the frontal boundary to the south. Thinking bulk of this activity
will remain south of KRST/KLSE. Otherwise, beside some occasional
MVFR conditions through 09z, VFR conditions expected through the
remainder of the period.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...DAS
Hazardous weather outlook, Jun 28, 3:08 AM CST, 42 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
408 AM CDT Fri Jun 28 2019
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-291100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
408 AM CDT Fri Jun 28 2019
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms will continue today mainly along and
south of I-90. A few of these storms will be capable of large
hail and strong to damaging winds. In addition, these storms will
be capable of heavy rainfall which could lead to some localized
flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There will be on and off chances for thunderstorms from Sunday
afternoon through Thursday. At this time, it is too early to
determine if there is a threat for severe weather.
.SPOTTER INFORMATION STATEMENT...
Rainfall, hail, wind, or reports of any flooding today would be
appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
DAS
In the hours before
Special weather statement, Jun 28, 12:34 AM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
134 AM CDT Fri Jun 28 2019
MNZ079-086-087-094-095-280730-
Wabasha-Olmsted-Dodge-Fillmore-Mower-
134 AM CDT Fri Jun 28 2019
...Thunderstorms with heavy rainfall producing ponding of water
and small hail...
Strong thunderstorms will continue across the area through at least
230 AM this morning. Periods of heavy rainfall will lead to ponding
of water and localized flooding. Small hail is also possible at
times.
Locations impacted include...
Rochester, Mantorville, Kasson, Stewartville, Byron, Chatfield,
Eyota, Oronoco, Elgin, Marion, High Forest, Wasioja, Pleasant Grove,
Douglas, Rock Dell, Viola, Concord, Oslo, Chester and South Troy.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle but be alert for rising water
levels.
LAT...LON 4419 9255 4420 9246 4420 9222 4379 9211
4380 9273 4420 9285
TIME...MOT...LOC 0629Z 237DEG 9KT 4392 9253
WetenkampLocal storm report, Jun 28, 3:43 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
443 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HEAVY RAIN 5 WSW CUMMINGSVILLE 43.84N 92.35W
06/28/2019 M4.90 INCH FILLMORE MN TRAINED SPOTTER
&&
LAWRENCELightning, Adams
- When
- June 28, 3:50 AM CST
- Where
- Adams County, 5.42 mi ESE of New Rome
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 44.213, -89.773
A lightning strike from a thunderstorm struck a parked boat near Lake Camelot east of Rome. The resulting fire destroyed the boat and damaged some trees.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Lake St. Clair, June 28, 201920 injured · 1 in hail · 4 events
- Flash Flooding and Hail in Pennsylvania, June 28 to 29, 2019$60,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Iowa, June 28, 2019$159,000 · 1 in hail · 15 events
- Hail and Lightning Strikes in Louisiana, June 28, 2019$225,000 · 1 in hail · 3 events
- Wildfire in Florida, June 28, 2019$75,000 · 1 event
- Hail and Damaging Wind in North Dakota, June 28, 2019$40,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 28, 2019$29,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 28, 201952 kt wind · 23 events
- Hail and Damaging Winds in Florida, June 28, 2019$23,000 · 1 in hail · 5 events
- Strong Wind in American Samoa, June 28 to 30, 2019$25,000 · 2 events
- Hail and Damaging Winds in Montana, June 28 to 29, 20191.75 in hail · 20 events
- Flash Flood and Hail in Ohio, June 28 to 29, 2019$18,000 · 1.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839469.